Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 10, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 19, 2000, 2:18 AM CDT for 4 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2000, 2:18 AM CDT (07:18 UTC)
- Expired
- May 19, 2000, 6:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Clark County, AR, Dallas County, AR, Hot Spring County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 190721 FFWLZK ARC019-039-059-109-191115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 218 AM CDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CLARK COUNTY IN SOUTHWEST ARKANSAS HOT SPRING COUNTY IN SOUTHWEST ARKANSAS DALLAS COUNTY IN SOUTHWEST ARKANSAS PIKE COUNTY IN SOUTHWEST ARKANSAS * UNTIL 615 AM CDT * STRONG THUNDERSTORMS ARE MOVING ACROSS CLARK...HOT SPRING... DALLAS AND PIKE COUNTIES AND MORE WILL MOVE IN FROM THE WEST OVER THE NEXT SEVERAL HOURS. RAINFALL WILL FALL AT UP TO TWO INCHES PER HOUR. MANY LOW LYING ROADS WILL FLOOD. WINDS WILL ALSO GUST TO 40 TO 50 MPH IN SOME OF THESE THUNDERSTORMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS A ROAD...TURN AROUND AND GO THE OTHER WAY. 16
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 18, 4:00 PM CDT, 10 hours 18 minutes earlier.
Area forecast discussion, May 18, 4:00 PM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT THU MAY 18 2000 NOT MUCH TIME DUE TO SEVERE WEATHER...SO WILL MAKE BRIEF. BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS HAS ALREADY BROKEN OUT OVER NORTHWEST AR/EASTERN OK THIS AFTERNOON. WILL ALLOW THE LINE TO DRIFT EAST INTO WESTERN AND CENTRAL AR TONIGHT...SO WILL GO WELL ABOVE NGM MOS POPS OVER ABOUT THE NORTHWEST HALF OF THE FORECAST AREA. SEE SWODY1 FOR SEVERE WX DISCO. FRONT WILL SAG INTO CENTRAL AR FRI...THEN STALL. WILL ALLOW THINGS TO DRY OUT NORTHERN COUNTIES...BUT WILL HAVE TO KEEP SCATTERED SHOWERS/THUNDERSTORMS IN THE SOUTH HALF OF THE FORECAST AREA...NEAR AND SOUTH OF THE FRONTAL BOUNDARY. FRI NIGHT...ANOTHER SHORT WAVE PROGGED BY MOST OF THE MODELS TO COME EAST FROM OK. IN RESPONSE...SURFACE WAVE SHOULD DEVELOP ALONG THE STATIONARY FRONT IN OK...AND COME EAST DURING THE NIGHT. THINK THIS WILL RESULT IN SCAT\TERED TO NUMEROUS SHOWERS/THUNDERSTORMS FRI NIGHT INTO SAT. WILL GO WITH LIKELY POPS...WELL ABOVE THE NGM MOS POPS. SHOULD GET A BREAK BY SAT NIGHT/SUN AS SHORT WAVE MOVES EAST OF THE REGION. 45 .LIT...NONE.
In the hours before
Local storm report, May 18, 8:58 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM MOKO AR WIND DAMAGE
05/18/00 FULTON TREES DOWN IN THE ROAD AT
MOKO AND STURKEY.
28Special weather statement, May 18, 10:27 PM CDT, 3 hours 51 minutes before
ARZ032-190415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1027 PM CDT THU MAY 18 2000 ...STRONG WINDS IN FAULKNER COUNTY... STRONG WINDS ORIGINATING FROM THUNDERSTORMS IN NORTHERN ARKANSAS WILL MOVE THROUOGH CENTRAL AND SOUTHERN FAULKNER COUNTY THROUGH 11 PM. THESE WINDS HAVE ALREADY PRODUCED SOME DAMAGE NEAR GREENBRIER AND MAY AFFECT AREAS FROM CONWAY EAST THROUGH 11 PM. 16/45
Local storm report, May 18, 10:57 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0823 PM 1 E MENA AR FLOODING
05/18/00 POLK SOME WATER OVER THE ROAD
AT HIGHWAYS 8 AND 88.
0900 PM 1 W PEARCY AR WIND DAMAGE
05/18/00 GARLAND TREE DOWN ON U.S. 70.
0900 PM AR FLOODING
05/18/00 MONTGOMERY SOME FLOODING OVER
NORTHERN HALF OF COUNTY.
0910 PM MOUNTAIN PINE AR WIND DAMAGE
05/18/00 GARLAND NUMEROUS TREES AND POWER
LINES DOWN.
0925 PM HOT SPGS AR WIND DAMAGE
05/18/00 GARLAND SEVERAL TREES DOWN NORTH
AND WEST OF HOT SPRINGS.
0930 PM AR FLOODING
05/18/00 MONTGOMERY LOCALIZED FLOODING ON
HIGHWAY 8 FROM NORMAN TO
POLK/MONTGOMERY COUNTY
LINE.
0930 PM AR FLOODING
05/18/00 POLK LOCALIZED FLOODING ON
HIGHWAY 8 BETWEEN MENA AND
BIG FORK.
0950 PM MELBOURNE AR FLOODING
05/18/00 IZARD STREET FLOODING IN
MELBOURNE.
1030 PM ASH FLAT AR FLOODING
05/18/00 SHARP STREET FLOODING IN ASH
FLAT.
28Local storm report, May 18, 10:57 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0823 PM 1 E MENA AR FLOODING
05/18/00 POLK SOME WATER OVER THE ROAD
AT HIGHWAYS 8 AND 88.
0900 PM 1 W PEARCY AR WIND DAMAGE
05/18/00 GARLAND TREE DOWN ON U.S. 70.
0900 PM AR FLOODING
05/18/00 MONTGOMERY SOME FLOODING OVER
NORTHERN HALF OF COUNTY.
0910 PM MOUNTAIN PINE AR WIND DAMAGE
05/18/00 GARLAND NUMEROUS TREES AND POWER
LINES DOWN.
0925 PM HOT SPGS AR WIND DAMAGE
05/18/00 GARLAND SEVERAL TREES DOWN NORTH
AND WEST OF HOT SPRINGS.
0930 PM AR FLOODING
05/18/00 MONTGOMERY LOCALIZED FLOODING ON
HIGHWAY 8 FROM NORMAN TO
POLK/MONTGOMERY COUNTY
LINE.
0930 PM AR FLOODING
05/18/00 POLK LOCALIZED FLOODING ON
HIGHWAY 8 BETWEEN MENA AND
BIG FORK.
0950 PM MELBOURNE AR FLOODING
05/18/00 IZARD STREET FLOODING IN
MELBOURNE.
1030 PM ASH FLAT AR FLOODING
05/18/00 SHARP STREET FLOODING IN ASH
FLAT.
28Special weather statement, May 18, 11:11 PM CDT, 3 hours 7 minutes before
ARZ043-044-190500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1111 PM CDT THU MAY 18 2000 STRONG WINDS WILL BE MOVING ACROSS EASTERN SALINE AND PULASKI COUNTY FROM THE SOUTHWEST TO THE NORTHEAST. SPEEDS ARE EXPECTED AT 30 TO 40 MPH. SMALL LIMBS MAY BE BLOWN OFF SOME TREES...BUT NO MAJOR WIND DAMAGE IS EXPECTED. 32/16
Special weather statement, May 18, 11:57 PM CDT, 2 hours 21 minutes before
ARZ032-033-190545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1157 PM CDT THU MAY 18 2000 AN AREA OF STRONG WINDS WAS DETECTED BY DOPPLER WEATHER RADAR OVER EASTERN FAULKNER COUNTY AND WHITE COUNTY FROM VILONIA TO SEARCY. WIND SPEEDS ARE FROM 30 TO 40 MPH...WHICH MIGHT KNOCK DOWN A FEW LIMBS BUT NO MAJOR DAMAGE IS EXPECTED. 32/16
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:11 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 49 min |
| May 18, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 36 min |
| May 18, 7:25 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 50 min |
| May 18, 7:30 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline | 50 min |
| May 18, 7:50 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 65 min |
| May 18, 8:12 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 48 min |
| May 18, 9:12 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 63 min |
| May 18, 9:19 PM CDT | Flash Flood Warning | LZK | Montgomery | 2 hr |
| May 18, 9:33 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 47 min |
| May 18, 10:00 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 35 min |
| May 18, 10:11 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 64 min |
| May 18, 11:38 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 47 min |
| May 19, 12:09 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring, Pike | 3 hr |
| May 19, 1:36 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 24 min |
| May 19, 2:14 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 46 min |
| May 19, 3:38 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 52 min |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.